PHILIP PIKER, M.D.; JULES GELPERIN, B.M.
This content is PDF only. Please click on the PDF icon to access.
During the past three years we have seen three dramatic deaths in narcotic addicts who had been suddenly deprived of the drugs to which they had become habituated.
A search through the literature for descriptions of and explanations for such occurrences has been singularly unproductive.‡ In writing on the subject of morphine withdrawal, many authors have commented on the possibility of collapse, particularly as a complication of sudden withdrawal. Their comments, however, have been uniformly casual and incidental; and in no instance have we been able to discover a specific case report. Several general descriptions of the symptoms likely to
PIKER P, GELPERIN J. DEATH COMPLICATING THE WITHDRAWAL OF NARCOTICS, WITH RESPIRATORY DIFFICULTIES PREDOMINANT: REPORT OF THREE CASES*. Ann Intern Med. 1937;10:1279–1282. doi: https://doi.org/10.7326/0003-4819-10-9-1279
Download citation file:
Published: Ann Intern Med. 1937;10(9):1279-1282.
Results provided by:
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use